MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-2R-3
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the service center for evaluation.A review of the instrument history did find a service/repair record since the date of purchase on july 07, 2009.As part of our investigation, while onsite the ess informed the customer that the entire ultrasonic probe including the connector pipe with the water-resistant cap on it must all be high level disinfected.The ess recommended that the customer verify with the manufacturer of the automatic endoscope reprocessor (aer) that the ultrasonic probe can be placed inside the aer.In addition, the legal manufacturer (lm) reviewed the content of this complaint for further investigation.As the results of the device history record review, it was confirmed that the current product was shipped under normal conditions.The lm reported that the most probable cause for the reported event is as follows: it is speculated that the following: human error may have resulted in the failure of facility to disinfect the connecting cylinder of the ultrasound probe at a high level.The legal manufacturer refers to the instructions for use and recommends that the steps below be followed.Chapter 7 cleaning, disinfection and sterilization procedures 7.2 manual cleaning immerse the instrument in detergent solution immediately after use.If the instrument is not cleaned immediately, it may be difficult to effectively reprocess.While reprocessing, do not coil the insertion tube with a diameter of less than 20 cm.This could result in damage to the insertion tube.Attach the water-resistant cap prior to immersion.Fill a basin with a low foaming detergent solution at a temperature and concentration recommended by the manufacturer.Use a basin which is at least 40 cm by 40 cm (16 by 16) in size and deep enough to allow the probe to be completely immersed.Remove the probe insertion tube from the probe holder.Detach the probe holder from the ultrasonic probe.Turn the probe/irrigation plugs clamping nut and remove it from the endoscope.Detach the biopsy valve from the probe/irrigation plug and open the cap.Attach the water-resistant cap to the connector pipe of the ultrasonic probe.Immerse the probe in the detergent solution.Using a soft brush or lint-free cloth, thoroughly brush and wipe all debris from the probes outer surface while the probe is immersed in the detergent solution.Confirm that no debris is left on the surfaces of the probe.Soak the probe in the detergent solution for the amount of time and at the temperature recommended by the detergent manufacturer.Remove the probe from the detergent solution." this mdr is being submitted retrospectively as part of a remediation effort related to recent system and process changes.A capa has been opened to manage the actions related to remediation of this issue and any required mdr reporting.
 
Event or Problem Description
The service center was inform that during an onsite education training with an endoscopy support specialist (ess) it was noted that the facilitys staff was improperly reprocessing the ultrasonic probe.There was no patient infection or patient involvement reported.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11244233
Report Number8010047-2021-01969
Device Sequence Number14311000
Product Code ITX
UDI-Device Identifier04953170368554
UDI-Public04953170368554
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-2R-3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1